MAUDE Adverse Event Report: COOK INC COOK ECHOTIP AMNIOCENTESIS NEEDLE; HIO SAMPLER, AMNIOTIC FLUID (AMNIOCENTESIS TRAY)

COOK INC COOK ECHOTIP AMNIOCENTESIS NEEDLE; HIO SAMPLER, AMNIOTIC FLUID (AMNIOCENTESIS TRAY)
Catalog Number J-DAN-201501
Medical Device Problem Code Difficult To Position (1467)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The user facility reported during an amniocentesis procedure, the cook echo tip amniocentesis needle could not be seen under the ultrasound during the procedure.Additional information that was received was the needle was more flexible and not visible.There was no report of any adverse effects or consequences to the patient due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: the investigation included a review of complaint history, the device history record, drawings, manufacturing instructions, and specifications.The actual needles used in this complaint were not returned.A visual inspection and functional testing of returned unused product was conducted.Three unopened packages containing a j-dan-201501 were returned for investigation.With the assistance of the senior engineer, research, the devices were checked with the sonosite l38/10-5 ultrasound probe/¿l38/10-5 mhz 38mm linear array transducer.All three needles visibility was clear and bright in the ultrasound.The device history record review found there are no non-conformances associated with the complaint device lot number 7872604.A review of complaint history shows this to be the only complaint received associated with complaint lot number 7872604.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality; device integrity prior to shipping.A review of production and quality documentation did not identify any specific issues with current manufacturing or quality controls that may have contributed to this incident.Based on the provided information a definitive root cause cannot be established for the report of ¿the needle could not be seen during the amniocentesis procedure¿.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
COOK ECHOTIP AMNIOCENTESIS NEEDLE
Common Device Name
HIO SAMPLER, AMNIOTIC FLUID (AMNIOCENTESIS TRAY)
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7132627
Report Number1820334-2017-04338
Device Sequence Number11090396
Product Code HIO
UDI-Device Identifier00827002162891
UDI-Public(01)00827002162891(17)200428(10)7872604
Combination Product (Y/N)N
Initial Reporter CountryGR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ-DAN-201501
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/20/2017
Supplement Date Received by Manufacturer02/22/2018
Initial Report FDA Received Date12/19/2017
Supplement Report FDA Received Date03/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1